Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

White spots on tonsils, antibiotic, swollen tonsils

My tonsils have little white spots on it ... & i took an antibiotic and they left and came right back when I walked to school the next morning. Now If feel swollen and i m not sure how normal tonsils look so i m scared because mines look nasty. Here is a picture WWW.WWWW.WW Can you tell me what to do...
Asked On : Tue, 22 May 2012
Answers:  3 Views:  478
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
ENT Specialist 's  Response
Hello and welcome to HCM,
First of all i must appreciate that your observations are very sharp although you are in school going age you are smart enough to notice the difference.
Now, let me try to help you out with the problem. You have white spots on tonsils which first went away with antibiotics, it again came back and you feel it swollen. This is surely tonsillitis (may be acute or chronic). Now, the white spots are due to specific organisms causing it. Streptococcal, diphtheria etc & etc produces white spots. Diphtheria specially produces membrane and bleeds, so i do not think it to be diphtheria. Also now a days maximum had already got DPT vaccines in childhood. No need to worry about it.
I suggest that you get a "throat swab culture and sensitivity" done. Meanwhile you can do a regular "povidone iodine "gurgle. I will not write the drug name as not allowed by HCM. You have probably uploaded a photo but it is not at all visible. Perhaps something is wrong somewhere. You can take help of your local doctor for check up.
Just do not worry, i am sure you are smart enough to handle any situation.
I wish you a very very early recovery and a healthy life. Keep in touch
Thanks
Answered: Sun, 27 May 2012
I find this answer helpful
ENT Specialist Dr. Diganta Kumar Das's  Response
Hello and welcome to HCM,
First of all i must appreciate that your observations are very sharp although you are in school going age you are smart enough to notice the difference.
Now, let me try to help you out with the problem. You have white spots on tonsils which first went away with antibiotics, it again came back and you feel it swollen. This is surely tonsillitis (may be acute or chronic). Now, the white spots are due to specific organisms causing it. Streptococcal, diphtheria etc & etc produces white spots. Diphtheria specially produces membrane and bleeds, so i do not think it to be diphtheria. Also now a days maximum had already got DPT vaccines in childhood. No need to worry about it.
I suggest that you get a "throat swab culture and sensitivity" done. Meanwhile you can do a regular "povidone iodine "gurgle. I will not write the drug name as not allowed by HCM. You have probably uploaded a photo but it is not at all visible. Perhaps something is wrong somewhere. You can take help of your local doctor for check up.
Just do not worry, i am sure you are smart enough to handle any situation.
I wish you a very very early recovery and a healthy life. Keep in touch
Thanks
Answered: Sun, 27 May 2012
I find this answer helpful
ENT Specialist Dr. Jyothi Kumari's  Response
You do have Acute Tonsillitis with all those pus spots ona swollen tonsil you have described.You have to continue a good antibiotic for at least a week,for eg. MOXCLAV Twice a day according to your age which I am not sure.Along with this you need tab.Brufen thrice daily again dose depending on your age and weight.Please take a tab cetrizine too at night for the same number of days.You should be better
Answered: Mon, 4 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor